Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 4, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Feb 27, 2011, 5:00 AM CST for 15 counties in Texas. It took effect at Feb 27, 2011, 12:00 PM CST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2011, 5:00 AM CST (11:00 UTC)
- In effect from
- Feb 27, 2011, 12:00 PM CST
- Expired
- Feb 28, 2011, 6:00 PM CST
- In force
- 30 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 683 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
758 WWUS84 KCRP 271100 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 500 AM CST SUN FEB 27 2011 ...A DANGEROUS WILDFIRE THREAT IS EXPECTED LATE SUNDAY NIGHT AND MONDAY... .IT WILL BE BREEZY TO WINDY ACROSS THE COASTAL PLAINS TODAY DUE TO A VIGOROUS LOW PRESSURE SYSTEM ACROSS WESTERN TEXAS. SOUTHWEST WINDS ACROSS THE BRUSH COUNTRY AND RIO GRANDE PLAINS WILL PUSH DRY AIR OUT OF MEXICO TODAY ACROSS THESE AREAS TODAY WHILE TEMPERATURES SOAR INTO THE MID TO UPR 90S. THIS WILL PROVIDE A HIGH WILD FIRE THREAT NEAR AND WEST OF HIGHWAY 16 THIS AFTERNOON. THE LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN PLAINS TONIGHT SENDING A PACIFIC COLD FRONT THROUGH SOUTH TEXAS. THE FRONT WILL MOVE SOUTHEAST RAPIDLY ACROSS THE REGION REACHING I-35 AROUND 2 AM AND PUSHING OFFSHORE BY SUNRISE. LITTLE TO NO RAIN IS EXPECTED WITH THE FRONTAL PASSAGE. RELATIVE HUMIDITY VALUES WILL FALL RAPIDLY BEHIND THE FRONT AS A VERY DRY AIRMASS SPREADS ACROSS THE REGION. A VERY STRONG INITIAL BURST OF NORTHWEST WINDS WILL ACCOMPANY THE FRONTAL PASSAGE AND BREEZY CONDITIONS ARE EXPECTED TO CONTINUE INTO THE AFTERNOON. WINDS WILL BECOME LIGHT RAPIDLY IN THE EVENING AND RH VALUES WILL RECOVER SLOWLY THROUGH THE NIGHT AS TEMPERATURES COOL. VERY DRY CONDITIONS WILL OCCUR AGAIN ON TUESDAY. AN ELEVATED WILD FIRE THREAT WILL LIKELY OCCUR ONCE AGAIN...HOWEVER WINDS WILL REMAIN WEAK AND THIS SHOULD HELP MITIGATE THE THREAT SOMEWHAT FOR TUESDAY. TXZ229-230-239-240-272200- /O.UPG.KCRP.FW.A.0002.110228T0900Z-110301T0000Z/ /O.NEW.KCRP.FW.W.0004.110227T1800Z-110301T0000Z/ LA SALLE-MCMULLEN-WEBB-DUVAL- 500 AM CST SUN FEB 27 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST MONDAY. RELATIVE HUMIDITY VALUES WILL DROP TO 15 TO 25 PERCENT ACROSS THE BRUSH COUNTRY NEAR AND WEST OF HIGHWAY 16 THIS AFTERNOON. SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO BE 12 TO 18 MPH WITH SOME GUSTS OF 20 TO 25 MPH POSSIBLE. RELATIVE HUMIDITY VALUES WILL RECOVER BRIEFLY THIS EVENING...BUT WILL FALL RAPIDLY AFTER MIDNIGHT REACHING 25 PERCENT OVERNIGHT AS A PACIFIC FRONT PUSHES THROUGH THE REGION. AN INITIAL BURST OF NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THE COLD FRONT PASSAGE. WINDS WILL DECREASE THROUGH THE MORNING...BUT NORTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS AROUND 25 MPH WILL CONTINUE THROUGH EARLY AFTERNOON AS RELATIVE HUMIDITY VALUES DIP NEAR OR BELOW 10 PERCENT. THIS COMBINATION OF GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY VALUES WILL PROVIDE A DANGEROUSLY HIGH WILDFIRE THREAT ON MONDAY ESPECIALLY GIVEN VERY DRY BRUSH AND GRASSES ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ TXZ231>234-241>247-272200- /O.UPG.KCRP.FW.A.0002.110228T0900Z-110301T0000Z/ /O.NEW.KCRP.FW.W.0004.110228T0900Z-110301T0000Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 500 AM CST SUN FEB 27 2011 ...RED FLAG WARNING IN EFFECT FROM 3 AM TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST MONDAY. RELATIVE HUMIDITY VALUES WILL DROP RAPIDLY BEHIND A PACIFIC COLD FRONT EARLY MONDAY MORNING. RELATIVE HUMIDITY VALUES WILL REACH 25 TO 35 PERCENT ACROSS THE COASTAL PLAINS BY MID MORNING MONDAY AND WILL BOTTOM OUT AT 15 TO 25 PERCENT IN THE AFTERNOON. AN INITIAL BURST OF NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THE COLD FRONT PASSAGE. WINDS WILL DECREASE THROUGH THE MORNING...BUT NORTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS AROUND 25 MPH WILL CONTINUE THROUGH EARLY AFTERNOON. THIS COMBINATION OF GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY VALUES WILL PROVIDE A HIGH WILDFIRE THREAT ON MONDAY ESPECIALLY GIVEN VERY DRY BRUSH AND GRASSES ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ MJG
5 follow-up statements
247 WWUS84 KCRP 272155 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 355 PM CST SUN FEB 27 2011 ...A DANGEROUS WILDFIRE THREAT IS EXPECTED TONIGHT AND MONDAY... .SOUTH TO SOUTHWEST WINDS ACROSS THE BRUSH COUNTRY AND RIO GRANDE AND VERY WARM TEMPERATURES IN THE 90S TO AROUND 102 HAVE PROVIDED VERY LOW RH LEVELS OVER THE BRUSH COUNTRY THIS AFTERNOON. GUSTY SOUTH TO SOUTHWEST WINDS WILL MAINTAIN RED FLAG CONDITIONS INTO THE EARLY EVENING HOURS. A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN PLAINS TONIGHT SENDING A PACIFIC COLD FRONT THROUGH SOUTH TEXAS. THE FRONT WILL MOVE SOUTHEAST RAPIDLY ACROSS THE REGION REACHING I-35 BEFORE 2 AM AND PUSHING OFFSHORE BY SUNRISE. LITTLE TO NO RAIN IS EXPECTED WITH THE FRONTAL PASSAGE. RELATIVE HUMIDITY VALUES WILL FALL RAPIDLY BEHIND THE FRONT AS A VERY DRY AIRMASS SPREADS ACROSS THE REGION. A VERY STRONG INITIAL BURST OF NORTHWEST WINDS WILL ACCOMPANY THE FRONTAL PASSAGE AND BREEZY CONDITIONS ARE EXPECTED TO CONTINUE INTO THE AFTERNOON. WINDS WILL BECOME LIGHT RAPIDLY IN THE EVENING AND RH VALUES WILL RECOVER SLOWLY THROUGH THE NIGHT AS TEMPERATURES COOL. VERY DRY CONDITIONS WILL OCCUR AGAIN ON TUESDAY. AN ELEVATED WILD FIRE THREAT WILL LIKELY OCCUR ONCE AGAIN...HOWEVER WINDS WILL REMAIN WEAK AND THIS SHOULD HELP MITIGATE THE THREAT SOMEWHAT FOR TUESDAY. TXZ229-230-239-240-280600- /O.CON.KCRP.FW.W.0004.000000T0000Z-110301T0000Z/ LA SALLE-MCMULLEN-WEBB-DUVAL- 355 PM CST SUN FEB 27 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST MONDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST MONDAY. RELATIVE HUMIDITY VALUES OF 15 TO 25 PERCENT WILL CONTINUE OVER THE BRUSH COUNTRY INTO EARLY THIS EVENING. SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO BE 12 TO 18 MPH WITH SOME GUSTS OF 20 TO 25 MPH POSSIBLE. RELATIVE HUMIDITY VALUES WILL RECOVER BRIEFLY THIS EVENING...BUT WILL FALL RAPIDLY AFTER MIDNIGHT REACHING 25 PERCENT OVERNIGHT AS A PACIFIC FRONT PUSHES THROUGH THE REGION. AN INITIAL BURST OF NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THE COLD FRONT PASSAGE. WINDS WILL DECREASE THROUGH THE MORNING...BUT NORTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS AROUND 25 MPH WILL CONTINUE THROUGH EARLY AFTERNOON AS RELATIVE HUMIDITY VALUES DIP NEAR OR BELOW 10 PERCENT. THIS COMBINATION OF GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY VALUES WILL PROVIDE A DANGEROUSLY HIGH WILDFIRE THREAT ON MONDAY ESPECIALLY GIVEN VERY DRY BRUSH AND GRASSES ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ TXZ231>234-241>247-280600- /O.CON.KCRP.FW.W.0004.110228T0900Z-110301T0000Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 355 PM CST SUN FEB 27 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST MONDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST MONDAY. RELATIVE HUMIDITY VALUES WILL DROP RAPIDLY BEHIND A PACIFIC COLD FRONT EARLY MONDAY MORNING. RELATIVE HUMIDITY VALUES WILL REACH 25 TO 35 PERCENT ACROSS THE COASTAL PLAINS BY MID MORNING MONDAY AND WILL BOTTOM OUT AT 15 TO 20 PERCENT IN THE AFTERNOON. AN INITIAL BURST OF NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THE COLD FRONT PASSAGE. WINDS WILL DECREASE THROUGH THE MORNING...BUT NORTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS AROUND 25 MPH WILL CONTINUE THROUGH EARLY AFTERNOON. THIS COMBINATION OF GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY VALUES WILL PROVIDE A HIGH WILDFIRE THREAT ON MONDAY ESPECIALLY GIVEN VERY DRY BRUSH AND GRASSES ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ TMT
483 WWUS84 KCRP 280432 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1032 PM CST SUN FEB 27 2011 ...A DANGEROUS WILDFIRE THREAT IS EXPECTED TONIGHT AND MONDAY... .A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN PLAINS EARLY MONDAY MORNING SENDING A PACIFIC COLD FRONT THROUGH SOUTH TEXAS. THE FRONT WILL MOVE SOUTHEAST RAPIDLY ACROSS THE REGION REACHING I-35 BEFORE 2 AM AND PUSHING OFFSHORE BY SUNRISE. LITTLE TO NO RAIN IS EXPECTED WITH THE FRONTAL PASSAGE. RELATIVE HUMIDITY VALUES WILL FALL RAPIDLY BEHIND THE FRONT AS A VERY DRY AIRMASS SPREADS ACROSS THE REGION. A VERY STRONG INITIAL BURST OF NORTHWEST WINDS WILL ACCOMPANY THE FRONTAL PASSAGE AND BREEZY CONDITIONS ARE EXPECTED TO CONTINUE INTO THE AFTERNOON. WINDS WILL BECOME LIGHT RAPIDLY IN THE EVENING AND RH VALUES WILL RECOVER SLOWLY THROUGH THE NIGHT AS TEMPERATURES COOL. VERY DRY CONDITIONS WILL OCCUR AGAIN ON TUESDAY. AN ELEVATED WILD FIRE THREAT WILL LIKELY OCCUR ONCE AGAIN...HOWEVER WINDS WILL REMAIN WEAK AND THIS SHOULD HELP MITIGATE THE THREAT SOMEWHAT FOR TUESDAY. TXZ229-230-239-240-281400- /O.CON.KCRP.FW.W.0004.000000T0000Z-110301T0000Z/ LA SALLE-MCMULLEN-WEBB-DUVAL- 1032 PM CST SUN FEB 27 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST MONDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST MONDAY. RELATIVE HUMIDITY VALUES WILL RECOVER BRIEFLY THIS EVENING...BUT WILL FALL RAPIDLY AFTER MIDNIGHT REACHING 25 PERCENT OVERNIGHT AS A PACIFIC FRONT PUSHES THROUGH THE REGION. AN INITIAL BURST OF NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THE COLD FRONT PASSAGE. WINDS WILL DECREASE THROUGH THE MORNING...BUT NORTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS AROUND 25 MPH WILL CONTINUE THROUGH EARLY AFTERNOON AS RELATIVE HUMIDITY VALUES DIP NEAR OR BELOW 10 PERCENT. THIS COMBINATION OF GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY VALUES WILL PROVIDE A DANGEROUSLY HIGH WILDFIRE THREAT ON MONDAY ESPECIALLY GIVEN VERY DRY BRUSH AND GRASSES ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ TXZ231>234-241>247-281400- /O.CON.KCRP.FW.W.0004.110228T0900Z-110301T0000Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1032 PM CST SUN FEB 27 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST MONDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST MONDAY. RELATIVE HUMIDITY VALUES WILL DROP RAPIDLY BEHIND A PACIFIC COLD FRONT EARLY MONDAY MORNING. RELATIVE HUMIDITY VALUES WILL REACH 25 TO 35 PERCENT ACROSS THE COASTAL PLAINS BY MID MORNING MONDAY AND WILL BOTTOM OUT AT 15 TO 20 PERCENT IN THE AFTERNOON. AN INITIAL BURST OF NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THE COLD FRONT PASSAGE. WINDS WILL DECREASE THROUGH THE MORNING...BUT NORTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS AROUND 25 MPH WILL CONTINUE THROUGH EARLY AFTERNOON. THIS COMBINATION OF GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY VALUES WILL PROVIDE A HIGH WILDFIRE THREAT ON MONDAY ESPECIALLY GIVEN VERY DRY BRUSH AND GRASSES ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ CB
251 WWUS84 KCRP 281033 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 433 AM CST MON FEB 28 2011 ...A DANGEROUS WILDFIRE THREAT EXPECTED TODAY... .AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO MOVE ACROSS THE SOUTHERN PLAINS AND NORTHERN TEXAS TODAY. THE CORRESPONDING COLD FRONT WILL CONTINUE TO MOVE ACROSS SOUTH TEXAS THEN OFFSHORE LATER THIS MORNING. MUCH DRIER ATMOSPHERIC CONDITIONS WILL DEVELOP AFTER FRONTAL PASSAGE. STRONG NORTH TO NORTHWEST WIND WILL DEVELOP AFTER FRONTAL PASSAGE AND CONTINUE AT LEAST THROUGH EARLY AFTERNOON. THE COMBINATION OF STRONG WIND AND VERY LOW RELATIVE HUMIDITY VALUES WILL RESULT IN RED FLAG CONDITIONS TODAY OVER SOUTH TEXAS. CONDITIONS WILL IMPROVE BY THIS EVENING AS THE WIND DIMINISHES. TXZ229>234-239>247-281845- /O.CON.KCRP.FW.W.0004.000000T0000Z-110301T0000Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 433 AM CST MON FEB 28 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. RELATIVE HUMIDITY VALUES WILL FALL RAPIDLY...AND STRONG NORTH TO NORTHWEST WIND WILL DEVELOP...BEHIND A COLD FRONT WHICH WILL CONTINUE TO MOVE TOWARD THE EAST ACROSS SOUTH TEXAS EARLY THIS MORNING THEN OFFSHORE. AT 20 FEET...SUSTAINED WIND SPEEDS OF 15 TO 25 MPH...WITH GUSTS 30 TO 35 MPH...WILL DEVELOP AFTER FRONTAL PASSAGE. BY AFTERNOON...RELATIVE HUMIDITY VALUES WILL RANGE FROM AROUND 10 PERCENT OVER THE RIO GRANDE PLAINS TO 15 TO 25 PERCENT OVER THE COASTAL BEND AND VICTORIA CROSSROADS. THUS...RED FLAG CONDITIONS WILL DEVELOP THIS MORNING AND PERSIST AT LEAST THROUGH EARLY AFTERNOON. AFTERWARD...WIND WILL GRADUALLY DIMINISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 87
455 WWUS84 KCRP 281836 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1236 PM CST MON FEB 28 2011 ...A DANGEROUS WILDFIRE THREAT EXPECTED TODAY... .THE COMBINATION OF STRONG WIND IN THE WAKE OF A COLD FRONT THAT PUSHED THROUGH SOUTH TEXAS EARLIER THIS MORNING AND VERY LOW RELATIVE HUMIDITY VALUES WILL MAINTAIN RED FLAG CONDITIONS THIS AFTERNOON OVER SOUTH TEXAS. CONDITIONS WILL IMPROVE BY THIS EVENING AS THE WIND DIMINISHES. TXZ229>234-239>247-010000- /O.CON.KCRP.FW.W.0004.000000T0000Z-110301T0000Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1236 PM CST MON FEB 28 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. AT 20 FEET...SUSTAINED WIND SPEEDS OF AROUND 15 MPH WITH GUSTS TO AROUND 25 MPH...WILL CONTINUE THROUGH THE AFTERNOON. VERY LOW RELATIVE HUMIDITY VALUES RANGE FROM AROUND 10 PERCENT OVER THE RIO GRANDE PLAINS TO 15 TO 20 PERCENT OVER THE COASTAL BEND AND VICTORIA CROSSROADS. THUS... RED FLAG CONDITIONS WILL PERSIST THROUGH THE AFTERNOON. WIND WILL GRADUALLY DIMINISH THROUGH LATE AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ TE
871 WWUS84 KCRP 282358 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 558 PM CST MON FEB 28 2011 TXZ229>234-239>247-010100- /O.EXP.KCRP.FW.W.0004.000000T0000Z-110301T0000Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 558 PM CST MON FEB 28 2011 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING. NORTH WINDS HAVE DECREASED TO 10 TO 15 MPH AND WILL CONTINUE TO DECREASE THROUGH THE EVENING AND OVERNIGHT HOURS. RELATIVE HUMIDITY VALUES WILL SLOWLY RECOVER THROUGH THE EVENING AND OVERNIGHT. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ CB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Feb 27, 4:37 AM CST, 23 minutes earlier.
Area forecast discussion, Feb 27, 4:37 AM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
437 AM CST SUN FEB 27 2011
.SHORT TERM (TODAY THROUGH MONDAY)...WILL BE BREEZY TO WINDY
ACROSS THE COASTAL PLAINS TODAY AS VIGOROUS LOW PRESSURE SYSTEM
MOVES ACROSS THE PLAINS. H925 LLJ WILL LIKELY BE NEAR 45 KNOTS
CENTERED ALONG THE DEEP S TX COAST AND UP THROUGH THE COASTAL
BEND THIS MORNING BUT LUCKILY WILL SHIFT EAST SLOWLY THROUGH THE
DAY. STILL...EXPECT MARGINAL WIND ADVISORY CONDITIONS ACROSS THE
COASTAL BEND WHERE VERY TIGHT TEMP AND PRES GRADIENT WILL EXIST.
THINK THE MARINE LAYER WILL HELP LIMIT MIXING IN NRN COASTAL BEND
KEEPING THIS AREA JUST BELOW ADVISORY CRITERIA. SW COMPONENT IN THE LOW
LEVEL WINDS (ESP H925-H85) WILL ALLOW TEMPS TO SOAR TODAY WITH 90S
NEARLY EVERYWHERE WEST OF HWY 181 AND 77 AND AROUND 100 AT LRD. ONE
CAVEAT TO TEMP FORECAST WILL BE HOW FAST AND HOW FAR EAST CLOUDS
CLR TODAY AS STRATUS HAS PUSHED WEST OF LRD THIS MORNING AND
DEWPOINTS ARE IN THE UPR 60S...BUT GIVEN THE SW FLOW OFF THE DECK
WILL CONTINUE W/ IDEA THAN THE ENTIRE WRN HALF WILL AT LEAST SCT
OUT IF NOT CLR COMPLETELY IN FAR WEST. A COLD FRONT WILL RACE SE
ACROSS THE REGION TONIGHT AS THE LOW PRESSURE SYSTEM MOVES EAST
ACROSS THE PLAINS. A NARROW BAND OF 7-8 MB 3 HOUR PRESSURE RISES
AND H925 WINDS OF 35 TO 45 KTS (STRONGEST WEST) SUGGESTS A
SUBSTANTIAL BURST OF WINDS W/ FROPA ALTHOUGH MODEL AND MOS
FORECAST STILL SEEM TO BE MISSING IT. A RIDICULOUS CAP CAUSED BY
THE SW FLOW AHEAD OF THE FRONT WILL SEVERELY LIMIT PRECIP CHCS AND
ONLY EXPECT A FEW WEAK SHRA AT BEST AND THESE MAY NOT DEVELOP
UNTIL THE FRONT IS JUST OFFSHORE. THIS IS A PACIFIC FRONT WHICH
MEANS IT WILL DELIVER MORE EXTREMELY DRY AIR THAN COLD AIR
ALTHOUGH SOME CAA DOES TAKE PLACE. H85 TEMPS ARE FORECAST TO COOL FROM
THE 20S TO 10-12 DEG C WHICH WILL PROVIDE COOLER HIGHS IN THE 70S
AND 80S ON MON. WINDS WILL DECREASE AFTER THE INITIAL FROPA...BUT
STILL ENOUGH WIND OFF THE DECK TO PROVIDE GUSTY N-NW WINDS THROUGH
EARLY AFTN. SEE THE FIRE WEATHER SECTION FOR MORE ON THE WILD FIRE
POTENTIAL W/ THIS FRONT.
&&
.FIRE WEATHER...STILL APPEARS A SIGNIFICANT RED FLAG EVENT WILL
UNFOLD OVER THE NEXT 24 HOURS. WRN COS WILL SEE DEWPOINTS DROP
THIS AFTN AS WINDS TURN SW OUT OF MEXICO. WITH TEMPS ALSO SOARING
THIS WILL PROVIDE RH VALUES AROUND 20 PERCENT NEAR I-35. A BIT
UNCERTAIN HOW GUSTY THE S-SW WINDS WILL BE THIS AFTN AND GUSTS MAY
FALL SHY OF THE 25 MPH CRITERIA...BUT GIVEN LOW RH VALUES AND
RECENT FIRE BEHAVIOR ON LOW RH DAYS DECIDED TO ISSUE RED FLAG FOR
THE WRN 4 BRUSH COUNTRY/RIO GRANDE PLAINS COS THIS AFTN. THE COLD
FRONT WILL RACE THROUGH THIS REGION SHORTLY AFTER MIDNIGHT AND
SHOULD BE OFFSHORE BEFORE SUNRISE. GUSTY WINDS AND LOW RH VALUES
WILL PROVIDE RED FLAG CONDITIONS OVERNIGHT ACROSS THE BRUSH
COUNTRY. SOME GUSTS COULD REACH 45 MPH WITH THE INITIAL FRONTAL
PASSAGE ESP IN WRN COS BEFORE SUBSIDING IN THE MORNING. RED FLAG
CONDITIONS WILL SPREAD ACROSS THE COASTAL PLAINS EARLY MON
MORNING AND HAVE ALSO HOISTED RED FLAGS FOR THE REMAINING AREAS
BEGINNING LATE TONIGHT. MIN RH VALUES WILL BE DANGEROUSLY LOW WITH
SINGLE DIGITS ACROSS THE WRN HALF AND LESS THAN 20 PERCENT ALL THE
WAT TO THE COAST. WINDS WILL DECREASE BUT STILL MAY GUST TO 25 TO
30 MPH INTO EARLY AFTERNOON. EVEN IF WINDS DIMINISH MORE
QUICKLY...EXTREME RH VALUES WILL MAKE FOR DANGEROUS WILD FIRE
POTENTIAL EVEN WITH MARGINAL WIND SPEEDS. RH VALUES WILL BE VERY LOW
AGAIN ON TUE...BUT WINDS WILL BE LIGHT.
&&
.MARINE...VERY STABLE CONDITIONS OVER THE GULF ARE HELPING TO LIMIT
WIND SPEEDS THIS MORNING AS THE 45 KT LLJ IS NOT ABLE TO MIX MUCH
AT ALL. MODELS STILL INSIST THE OFFSHORE WATER WILL REACH MARGINAL
SCA CONDITIONS AS WELL AS THE SRN BAYS WHICH WILL BE NEAR A VERY
TIGHT TEMP GRADIENT. NRN BAYS AND NEARSHORE WATERS WILL LIKELY
REMAIN BELOW SCA CONDITIONS TODAY AND MOST OF TONIGHT GIVEN THE
HIGHLY STABLE AIRMASS. SRN NEARSHORE WATERS ARE THE TOUGH CALL AS
THEY MAY RESPOND TO THE TEMPS AND PGRAD ENOUGH IN LATE AFTN TO
APPROACH SCA...BUT FOR NOW KEPT IT ONLY FOR SRN BAYS AND OFFSHORE
AREAS. A BRIEF SCA WILL OCCUR W/ THE FROPA ON MON (2-4
HOURS)...BUT WINDS SUBSIDE RAPIDLY AND WILL BE LESS THAN 20 KNOTS
BY EARLY AFTN.
&&
.LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...QUIET WEATHER EXPECTED
THROUGH THE FIRST PART OF THE EXTENDED PERIOD WITH ZONAL MID AND
UPPER FLOW AND LARGE SURFACE HIGH PRESSURE RIDGE EXTENDING FROM THE
MIDWEST DOWN THROUGH OUR AREA. TEMPERATURES REMAIN ON THE COOL SIDE
OF NORMALS UNTIL WEDNESDAY WHEN RETURN FLOW RESUMES AND INCREASES
TEMPERATURES AND HUMIDITIES AS THE RIDGE AXIS TRANSLATES EAST OF US.
WEATHER REMAINS TRANQUIL WITH GRADUAL TEMPERATURE INCREASES INTO THE
WEEKEND...WHERE MODELS ARE ADVERTISING ANOTHER COLD FRONT PUSHING
THROUGH THE COASTAL BEND. MODELS HAVE BEEN VERY INCONSISTENT WITH
STRENGTH AND TIMING AS ONE WOULD EXPECT AT THIS DISTANCE...SO FOR
NOW WILL MAINTAIN SMALL CHANCE POPS RIGHT AROUND CONSENSUS FRONTAL
PASSAGE TIME...AND DIP TEMPERATURES A BIT THEREAFTER ON THE
ASSUMPTION OF SLIGHTLY DRIER AND COOLER AIR.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 87 62 78 45 73 / 10 10 10 0 0
VICTORIA 82 58 76 42 73 / 10 20 10 0 0
LAREDO 100 55 83 49 82 / 10 10 0 0 0
ALICE 93 60 79 45 76 / 10 10 10 0 0
ROCKPORT 78 62 75 51 71 / 10 20 10 0 0
COTULLA 95 47 81 41 80 / 10 10 0 0 0
KINGSVILLE 93 62 80 42 75 / 10 10 10 0 0
NAVY CORPUS 78 62 75 53 69 / 10 10 10 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 3 AM TO 6 PM CST MONDAY FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...JIM WELLS...
KLEBERG...LIVE OAK...NUECES...REFUGIO...SAN PATRICIO...
VICTORIA.
WIND ADVISORY FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON
FOR THE FOLLOWING ZONES: KLEBERG...NUECES...SAN PATRICIO.
RED FLAG WARNING FROM NOON TODAY TO 6 PM CST MONDAY FOR THE
FOLLOWING ZONES: DUVAL...LA SALLE...MCMULLEN...WEBB.
GM...SMALL CRAFT ADVISORY UNTIL NOON CST MONDAY FOR THE FOLLOWING
ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 9 PM CST THIS
EVENING FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
BAFFIN BAY TO PORT ARANSAS.
&&
MJG...SHORT TERM
JV...LONG TERMHazardous weather outlook, Feb 26, 6:14 AM CST, 22 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 614 AM CST SAT FEB 26 2011 GMZ230-235-250-255-270-275-TXZ229>234-239>247-271215- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 614 AM CST SAT FEB 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM FOR THE BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOW RELATIVE HUMIDITY VALUES WILL OCCUR ACROSS THE BRUSH COUNTRY ON SUNDAY AS DRIER AIR MOVES NORTHEAST OUT OF MEXICO. LOW RELATIVE HUMIDITY VALUES WILL THEN SPREAD ACROSS THE ENTIRE REGION SUNDAY NIGHT AND MONDAY AS A COLD FRONT PUSHES ACROSS SOUTH TEXAS. THIS COMBINED WITH BREEZY CONDITIONS AND VERY DRY GRASSES WILL CREATE A DANGEROUSLY HIGH WILD FIRE THREAT ACROSS THE AREA DURING THIS TIME FRAME. STRONG SOUTHERLY WINDS WILL OCCUR ACROSS THE COASTAL BEND AND PORTIONS OF THE GULF WATERS ON SUNDAY IN ADVANCE OF A VIGOROUS LOW PRESSURE SYSTEM THAT WILL MOVE ACROSS THE SOUTHERN PLAINS SUNDAY NIGHT. STRONG OFFSHORE WINDS WILL THEN DEVELOP IN THE WAKE OF THE PACIFIC COLD FRONT EARLY MONDAY. THIS WILL LEAD TO ROUGH SEAS FOR SEVERAL HOURS AND SMALL CRAFT ADVISORIES ARE LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 5:11 AM CST | Wind Advisory | CRP | Calhoun, Goliad, Kleberg, Nueces, Refugio, San Patricio and 1 more | 13 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.